MAUDE Adverse Event Report: CUTERA, INC. AVICLEAR; POWERED LASER SURGICAL INSTRUMENT

CUTERA, INC. AVICLEAR; POWERED LASER SURGICAL INSTRUMENT
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Scar Tissue (2060); Partial thickness (Second Degree) Burn (2694)
Date of Event 09/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Mw5177086 was submitted by the patient who received the aviclear treatment.
 
Event or Problem Description
The device operator used the 7-spot array to treat the side of the nose (the nasal alar crease).The aviclear instructions for use clearly state that this area should not be treated.Using the device in this spot is considered user error.The shape of the nasal crease makes it hard to cool the skin properly before, during, and after the laser pulse, which increases the chance of a burn if the area is treated.The patient who received the aviclear treatment also submitted a voluntary report to the fda (mw5177086), characterizing the injury as a "third-degree burn." the treating clinic described the injury as a "second-degree burn." burns and scarring are identified in the aviclear ifu as known potential adverse effects associated with the procedure.No cutera personnel were present during the treatment, and cutera was not involved in the evaluation, clinical management, or decision-making regarding patient care.On (b)(6) 2025, the clinic reported that the treatment-related burn was "healing nicely." at that time, the only medical intervention provided was topical "silver sulfadiazine", which is standard wound care for partial-thickness burns.On (b)(6) 2025, the clinic again confirmed that the area was "healing" and noted that the "client is happy." based on the information available at that time, specifically, the documented healing progression and absence of additional medical intervention, the event did not meet the criteria for mandatory fda reporting.On (b)(6) 2025, during routine follow-up requests for confirmation of the final outcome, the clinic reported that they were providing "scar revision treatment".The clinic did not specify the type of "scar revision" procedure performed and did not respond to subsequent requests for clarification.The newly disclosed information indicated that a secondary medical intervention had been performed to prevent the development of permanent damage, specifically the formation of a visible scar in a cosmetically sensitive area on the side of the nose.Based on this updated information, the incident was re-evaluated and determined to meet the criteria for mandatory device reporting.The case is therefore being submitted to the fda in accordance with applicable regulatory requirements.

Brand Name
AVICLEAR
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
CUTERA, INC.
3240 bayshore blvd.
brisbane CA 94005
Manufacturer (Section G)
CUTERA, INC.
3240 bayshore blvd.
brisbane CA 94005
Manufacturer Contact
julia brown
3240 bayshore blvd.
brisbane, CA 94005
4156575500
MDR Report Key23675905
Report Number2954354-2025-00008
Device Sequence Number15881847
Product Code GEX
UDI-Device Identifier00816722021700
UDI-Public010081672202170011220503
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K251149
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date05/03/2022
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2025
Initial Report FDA Received Date11/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/03/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian